Transient unilateral brachial plexopathy and partial Horner′s syndrome following spinal anesthesia for cesarean section

Research output: Contribution to journalArticlepeer-review

2 Scopus citations

Abstract

A healthy 21-year-old primigravida presented for elective cesarean section. At 45 min after intrathecal (IT) injection of bupivacaine, morphine and fentanyl she developed dysphagia, right sided facial droop, ptosis and ulnar nerve weakness. This constellation of signs and symptoms resolved 2 h later. Based on the time course and laterality of her symptoms, as well as the pharmacologic properties of spinal opioids, we believe her symptoms can be attributed to the IT administration of fentanyl.

Original languageEnglish (US)
Pages (from-to)273-275
Number of pages3
JournalJournal of Anaesthesiology Clinical Pharmacology
Volume30
Issue number2
DOIs
StatePublished - 2014

All Science Journal Classification (ASJC) codes

  • Pharmacology, Toxicology and Pharmaceutics(all)
  • Pharmacology (medical)
  • Anesthesiology and Pain Medicine

Fingerprint Dive into the research topics of 'Transient unilateral brachial plexopathy and partial Horner′s syndrome following spinal anesthesia for cesarean section'. Together they form a unique fingerprint.

Cite this